Hostname: page-component-5d59c44645-l48q4 Total loading time: 0 Render date: 2024-02-25T04:35:49.200Z Has data issue: false hasContentIssue false

Categorical characterization of uniform hyperspaces

Published online by Cambridge University Press:  24 October 2008

J. M. Harvey
Affiliation:
Department of Mathematics, University of Zimbabwe, Mount Pleasant, Zimbabwe

Extract

In this paper, we use categorical methods to arrive at a characterization of Hausdorff hyperspaces of separated uniform spaces within a category of ordered uniform spaces. We begin by showing that the hyperspace construction gives rise to a monad H in the category Uni of non-empty separated uniform spaces and uniformly continuous maps. We then identify the category of H-algebras and characterize hyperspaces in this context.

Type
Research Article
Copyright
Copyright © Cambridge Philosophical Society 1983

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

(1)Hitchcock, A. G. Hyperspaces of uniform spaces. Thesis, Keele University, 1971.Google Scholar
(2)Johnstone, P. T.Stone spaces (Cambridge University Press, 1983).Google Scholar
(3)MacLane, S.Categories for the working mathematician (Springer, Berlin 1971).Google Scholar
(4)Manes, E. G. A triple miscellany: Some aspects of the theory of algebras over a triple. Thesis, Wesleyan University, 1967.Google Scholar
(5)Manes, E. G.Algebraic theories (Springer, Berlin, 1976).Google Scholar
(6)Michael, E.Topologies on spaces of subsets. Trans. Amer. Math. Soc. 71 (1951), 152182.Google Scholar
(7)Wyler, O.Algebraic theories of continuous lattices. Continuous lattices, Springer Lecture Notes in Math. vol. 871 (1981), pp. 390413.Google Scholar